America’s Unsafe Medical Products

Print Email

Ranitidine Antacid Medication Recalled
> Issue date: November 8, 2019
> Type of alert: Recall

American Health Packaging is voluntarily recalling eight lots of ranitidine syrup (Ranitidine oral solution USP) 150 mg/10 mL Liquid Unit Dose Cups due to the detection of trace amounts of NDMA found in the finished drug product.

Ranitidine Antacid Medication Recalled
> Issue date: November 8, 2019
> Type of alert: Recall

Aurobindo Pharma USA is voluntarily recalling one lot of its ranitidine 150 mg tablets and 37 lots of Ranitidine 150 mg and 300 mg capsules and ranitidine syrup 15 mg/mL. A carcinogen known as NDMA has been detected in the finished products.

Software Issue With Robotic Surgery Arm
> Issue date: November 7, 2019
> Type of alert: Recall

The Zimmer Biomet ROSA Brain robotic platform that neurosurgeons use in positioning medical instruments or implants during surgery has been recalled to fix a software issue that may lead to mispositioning the robotic arm. A total of 86 devices were sold in the United States between April 8, 2016, and March 19, 2019. The FDA has identified this as a Class I recall.

Camera System May Fall, Crushing Patients
> Issue date: November 7, 2019
> Type of alert: Recall

Phillips Medical Systems (Cleveland) is recalling 852 nuclear-imaging Forte Gamma Camera Systems used to create images of the inside of patients’ bodies. A mechanical failure could cause the 660-pound detector to detach and fall on the patient. The FDA has identified this as a Class I recall.

Biotin (Vitamin B7) May Interfere With Some Lab Tests
> Issue date: November 5, 2019
> Type of alert: Safety communication

Biotin, also known as vitamin B7, is a dietary supplement that can interfere with certain lab tests and give false positive or negative readings. The FDA is reminding health care providers and patients that the agency is especially concerned about falsely low readings for troponin, “a clinically important biomarker to aid in the diagnosis of heart attacks, which may lead to a missed diagnosis and potentially serious clinical implications.”

Cybersecurity Risk for Insulin Pump
> Issue date: November 5, 2019
> Type of alert: Recall

Medtronic is recalling 1,117 insulin pumps that could allow unauthorized access to the device, instructing the pump “to either over-deliver insulin to a patient, leading to low blood sugar (hypoglycemia), or stop insulin delivery, leading to high blood sugar and diabetic ketoacidosis, even death.” The FDA has identified this as a Class I recall.